MAUDE Adverse Event Report: MODERN MEDICAL EQUIPMENT MANUFACTURING LTD. GROUNDING PAD; ELECTROSURGCIAL, CUTTING & COAGULATION & ACCESSORIES

MODERN MEDICAL EQUIPMENT MANUFACTURING LTD. GROUNDING PAD; ELECTROSURGCIAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 88-000202
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Burn(s) (1757); Injury (2348)
Date of Event 08/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: an internal complaint (call (b)(4)) was received indicating that the hydrogel on a grounding pad (part number 88-000202, lot 161206044) had dried up, and therefore, the pad was not sticking to the patient properly.Two incidences of this occurring were reported to deroyal.This is the second incident.In at least one of the two reported occurrences, the absence of hydrogel reported resulted in the patient sustaining burns.The defective item was not returned for evaluation.The complaint investigator reviewed the purchase order for possible discrepancies that may have contributed to the reported event.No discrepancies were documented.The grounding pad is supplied to deroyal by modern medical equipment.The 2015-2017 supplier corrective action request (scar) and supplier notification letter logs were reviewed for similar complaints.Similar complaints were identified.Therefore, a scar was issued to modern medical.As of the date of this report, a response has not been received.Deroyal has sold (b)(4) cases of the finished good between december 17, 2016 and august 17, 2018.Each case contains (b)(4) each, which equates to a total of (b)(4) each sold.Only two complaints with the reported issue were identified, which results in a complaint-to-sales ratio of (b)(4) percent.Deroyal will continue to monitor post market feedback and will recognize in the future if the issue reoccurs.The investigation is ongoing at this time.If new and additional information is received, this report will be updated.
 
Event or Problem Description
The hydrogel on the grounding pads was dried up.The pads did not stick to the patient properly, and in one incident, this caused burns to the patient.
 
Additional Manufacturer Narrative
Root cause: because the grounding pad is supplied to deroyal by modern medical, a supplier corrective action request was issued to modern medical for assistance in determining a root cause.Testing of retained samples by the manufacturer found that the stickiness of the hydrogel was within specification.A root cause for the reported failure could not be determined.Corrective action: due to the root cause determination, a corrective action has not been taken.Investigation summary: an internal complaint (call (b)(4)) was received indicating that the hydrogel on a grounding pad (part number 88-000202, lot 161206044) had dried up, and therefore, the pad was not sticking to the patient properly.Two incidences of this occurring were reported to deroyal.This is the second incident.In at least one of the two reported occurrences, the absence of hydrogel reported resulted in the patient sustaining burns.The defective item was not returned for evaluation.The complaint investigator reviewed the purchase order for possible discrepancies that may have contributed to the reported event.No discrepancies were documented.The grounding pad is supplied to deroyal by (b)(4).The 2015-2017 supplier corrective action request (scar) and supplier notification letter logs were reviewed for similar complaints.Similar complaints were identified.Therefore, a scar was issued to (b)(4).A response was received and accepted by deroyal's complaint investigator.In its scar response, (b)(4) stated production records were reviewed and no discrepancies were identified that may have contributed to the reported event.Additionally, retained samples were tested for gel stickiness.All samples tested were within specification.(b)(4).Deroyal will continue to monitor post market feedback and will recognize in the future if the issue reoccurs.The investigation is complete at this time.If new and additional information is received, this report will be updated.
 
Event or Problem Description

Brand Name
GROUNDING PAD
Common Device Name
ELECTROSURGCIAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MODERN MEDICAL EQUIPMENT MANUFACTURING LTD.
dong xing industrial area
kang le lu, shan xia district
heng li, dongguan guangdong
CH 
MDR Report Key7915520
Report Number1060680-2018-00007
Device Sequence Number2338374
Product Code GEI
UDI-Device Identifier00749756142014
UDI-Public00749756142014
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K984276
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number88-000202
Device Lot Number161206044
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/29/2018
Supplement Date Received by Manufacturer08/29/2018
Initial Report FDA Received Date09/27/2018
Supplement Report FDA Received Date10/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1